# SDR 2002FA0001349

- Difficulty date: November 26, 2002
- Submitted: November 26, 2002
- Operation: General aviation
- Aircraft: N7510V
- Make and model: Cessna 177RG
- Aircraft serial: 177RG0808
- Engine: Lyc IO360A1B6
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 1038255511
- Part serial: 10334RK
- Condition: Detached
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

ON OCT 12, 2002 AT APPROX. 2030, AIRCRAFT WAS SUBSTANTIALLY DAMAGED WHILE EXECUTING AN ENGINE OUT, GEAR UP, FORCED LANDING, NEAR SOUTH VIENNA, OHIO. PILOT AND PASSENGER WERE SERIOUSLY INJURED. ACCORDING TO THE PILOT, HE WAS CRUISING AT 2500 FT, WHEN HE NOTICED AN UNUSUAL ODOR AND SHORTLY AFTER THAT, THE ENGINE QUIT. AFTER ATTEMPT TO RESTART THE ENGINE, MADE A FORCED LANDING. AIRCRAFT TOUCHED DOWN HARD, BREAKING THE LT WING SPAR AND WRINKLING THE FUSELAGE, EMPENNAGE, FIREWALL AND DAMAGING THE PROPELLER. EXAMINATION BY AN FAA SAFETY INSPECTOR, REVEALED THAT THE MOUNTING HARDWARE FOR THE SINGLE MOUNTED, DUAL MAGNETO WAS MISSING AND THE MAGNETO HAD WORKED LOOSE AND WAS LAYING IN THE ACCESSORY SECTION.
